Coming off/come off Venlafaxine (Effexor).... - Anxiety Support

Anxiety Support

50,607 members48,429 posts

Coming off/come off Venlafaxine (Effexor). Advice, words of wisdom, words of comfort needed…

Taylor2219 profile image

Is anyone currently coming off/ already come off Effexor (Venlafaxine)?

I’m on zero and going through hell at the moment. Here’s my story:

I took venlafaxine for approx 6 weeks. Have now come off it as it isn’t doing anything for me and at 150mg x 2 a day was giving me HORRENDOUS insomnia on top of my already super bad insomnia struggle.

The withdrawal is hell and I’ve only been on it for about 6 weeks.

Crushing head pain, stomach pain with horrendous nausea, anxiety is through the roof, bad anger attacks, not with it, no appetite, day dreams/thoughts that seem like they are real (frightening), muscles all over my body going into rapid spasm, major exacerbation of existing nerve pain (hell!), insomnia which is resistant to prescription sleeping tablets), brain zaps, dizziness and feeling like my head could fall off.

Laying down in bed with the fan on seems to be the only help along with painkillers and anti nausea medication.

I would not recommend anyone take this SNRI anti depressant because one day you’ll want to stop or change meds and tapering off venlafaxine comes with major withdrawal too. Whether you go cold turkey or taper - there’s no difference.

Any advice or words of comfort would be greatly appreciated. I’m a single parent and single handedly going through this on my own as a parent.

2 Replies

yes I took venlafaxine and quetapine for 7 years in oct 2021 I had covid and I had to give up because my heart was beating harder from them..but now..I can no longer without them ugly depression insomnia.and increased sexual appetite

It doesn't sound like you did a slow taper off of it which is the best way to avoid what you are going through. You might want to restart and then taper off very slowly like go for a week or two at 1 and 1/2 pill a day then another week or two at 1 pill a day, then 1/2 pill a day for a week and then maybe 1/4 pill a day for another week or even slower if you feel like it. Most psychiatrists, doctors are clueless about quitting and don't understand the need for tapering.

You may also like...